MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, "on (b)(6) 2023, the patient underwent mitral valve replacement due to mitral stenosis.One month later, mitral valve dysfunction and valve obstruction occurred.On (b)(6), 2023, an emergency operation was performed to replace the mechanical valve again.During the operation, a large number of thrombi were found in the atrium and accumulated on the valve.It was considered that the patient's hypercoagulable constitution led to the valve obstruction.".
 
Additional Manufacturer Narrative
The manufacturing records for onxmc-25/33 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non- conformances or deviations were noted to be related to this reported event.On (b)(6)2024 an adverse event was reported in the nmpa (national medical products administration) system by the [hospital] regarding a mitral valve that was explanted and replaced due to dysfunction and obstruction.An investigation was started, and the following translated statement was obtained "on (b)(6) 2023, the patient underwent mitral valve replacement due to mitral stenosis.One month later, mitral valve dysfunction and valve obstruction occurred.On (b)(6) 2023, an emergency operation was performed to replace the mechanical valve again.During the operation, a large number of thrombi were found in the atrium and accumulated on the valve.It was considered that the patient's hypercoagulable constitution led to the valve obstruction." thrombosis is a rare, but a known potential complication of prosthetic valve replacement occurring at a historical rate of (b)(4) per patient-year for mechanical mitral heart valves [iso 5840-2:2021 (e)].It is recognized as a potential adverse event for the on-x valve along with the potential for reoperation and explantation [ifu].The definitive root cause of the thrombosis was given as the patient¿s hypercoagulable constitution; however, this could not be confirmed as no medical records or lab results were provided.As such, we are unable to determine what, if any, contribution the valve had to the decision to explant.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.References: iso 5840-2:2021 (e) cardiovascular implants - cardiac valve prostheses, annex i.On-x instructions for use including aortic valve inr 1.5-2.0 update.Http://www.Onxlti.Com/ifu.
 
Event or Problem Description
According to the initial report, "on (b)(6) 2023, the patient underwent mitral valve replacement due to mitral stenosis.One month later, mitral valve dysfunction and valve obstruction occurred.On (b)(6) 2023, an emergency operation was performed to replace the mechanical valve again.During the operation, a large number of thrombi were found in the atrium and accumulated on the valve.It was considered that the patient's hypercoagulable constitution led to the valve obstruction.".

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key21068791
Report Number1649833-2025-00075
Device Sequence Number15546872
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public00851788001303
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXMC-25/33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown